Facebook Pixel
EmpowHER Guest

Depression and estrogen?

By Anonymous May 6, 2016 - 12:16pm
Rate This

After stopping estrogen (I only had to take estrogen alone) I noticed depression creeping in. I am now taking anti depressants and after watching hot flash havoc on PBS I am thinking there is a connection between the two? Any others who have had depression after stopping estrogen? Thank you!

Add a Comment1 Comments


Hello and welcome to EmpowHer,
Although the amount of estrogen in the body and mood swings are directly related it is still largely a mystery as to its link to depression. The reason for this is because women depression due to hormonal changes can happen under many different scenarios whether too little estrogen or too much, it can still occur.
However, you symptoms do sounds similar to Primary Ovarian Insufficiency which can be directly linked to depression.
Below is a link to a HER article that talks about POI in detail. I highly suggest you check it out.
Also discuss it with your doctor. Perhaps from there you can find more answers.
I hope that helps. Let us know if you have any more questions.

May 7, 2016 - 11:03am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!